MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TANDEM BIPOLAR COCR 46OD 28ID; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. TANDEM BIPOLAR COCR 46OD 28ID; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED
Model Number 71322046
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/03/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a revision surgery was required due to hip pain.It was discovered the poly liner and femoral head had disassociated.
 
Additional Manufacturer Narrative
Please review attached for the investigation results.(b)(4).
 
Additional Manufacturer Narrative
This complaint has been reopened upon receipt of the patient¿s additional medical records.The associated tandem cocr shell liner and cobalt chrome femoral head were returned and previously evaluated.Our clinical investigation concluded that based on the information provided, the root cause of the dislocation and disassociation of the femoral head from the bipolar cup cannot be concluded.The patient impact beyond the reported pain and revision hemi-arthroplasty cannot be determined.A review of complaint history on the listed parts revealed no additional complaints for this failure mode with the same batch number.No further medical assessment is warranted.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
TANDEM BIPOLAR COCR 46OD 28ID
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key6668513
Report Number1020279-2017-00474
Device Sequence Number1882177
Product Code KWY
UDI-Device Identifier03596010492456
UDI-Public03596010492456
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K023743
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71322046
Device Catalogue Number71322046
Device Lot Number17AM04012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2017
Initial Date Received by Manufacturer 06/03/2017
Supplement Date Received by Manufacturer06/03/2017
06/03/2017
Initial Report FDA Received Date06/26/2017
Supplement Report FDA Received Date09/29/2017
04/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;